• Welcome to Hair loss Experiences hair loss forum.

    Free impartial hair loss advice, hair transplant advice, hair loss medications and hair loss news.
    You can contact us directly at [email protected] if you experience any problems.

Has anyone else experienced inprovements from FIN after 3years?

C

Coopman

Valued member
I decided to stop using Rogaine foam earlier this year, principally as i did not want to become a slave to using it for the rest of my life and more importantly i was suffering from quite intense facial bloating, which only become evident when i looked at photos of myself. I have always been slim (84kg) but it began to look my face belonged to someone whom was 20-30kg heavier.

Now as i have used Rogaine periodically for the past 10years. Usually for periods of up to 9months, except when i gave up earlier this year i had been using it for 2yrs without rest. I have become accustomed to witnessing the dreaded Minoxidil shed that occurs between 10-16weeks once you stop using it.

However it has now been almost 20weeks since i stopped using the stuff and i hav'nt experienced a shed. My conclusion is that after 2years of using it, i initially gained a noticeable amount of new hair but this must have slowly dissapeared in the last 2years. (hence why i didnt shed).

I have been consistently on Finasteride now for 3.5years without any breaks. I have used it off and on for the last 12-13years. But my hair is a lot better now than what it was a year ago, my individual hairs are thicker and provide better coverage over my thinner vertex area. A great tool for this late improvement is that a can of Mane thickening spray lasts me over 3months (i wash my hair every other day) whereas a year ago a can would last me 2 months.

I just find it very strange to get improvements at such a late stage from Finasteride, i do have a very slow pattern of hairloss so maybe that is where the answer lays wherein.

Has anyone else experienced such an event like this? Again whilst i have minimal - moderate regrowth from Finasteride, the thickness of my existing hair has really improved. Its like that feeling you get when you wash your hair and put a comb through it afterwards. You suddenly get more resistance from your hair through the comb than what you did previously.
 
Bigmac

Bigmac

Administrator
Staff member
I've been on Proscar for over 8 years now non stop, I get a shed now and again where my hair looks thinner but overall I think it's still working for me.
In your situation it's hard to say why you haven't shed yet, it may well be you have lost the new hair you initially gained or the fin you take may be holding on to it.

Have you taken any pictures to keep track of your hair whilst on meds.
 
C

Coopman

Valued member
Thanks for your opinion, Bigmac. I'm pretty much certain Minoxidil slowly over the two years lost its effectiveness. Its just that I am somewhat surprised about the improvements I have had from the Finasteride.
It could quite possibly be that because I have always had a lot of minitaurised hairs, its just taken longer to thicken them up and I have a very slowly progressive form of baldness. I'm 36, been balding since 14 and still a NW3V-4 with a reasonable hairline maintained.
 
Bigmac

Bigmac

Administrator
Staff member
We all respond differently to meds so maybe the Fin has kick started your miniaturized hair into growth which I hope it has.
 
Top